Alert archive / Alabama / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 131, NWS Birmingham, AL

May 7, 2012Walker County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at May 7, 2012, 2:45 PM CDT for Walker County, Alabama. It was in force for 45 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 7, 2012, 2:45 PM CDT (19:45 UTC)
Expired
May 7, 2012, 3:30 PM CDT
In force
45 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

County Walker County, AL

The radar

The Birmingham radar (KBMX), 86 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 7, 3:06 PM CDTHAIL 0.752 S Curry, ALPENNY SIZE HAIL NEAR CURRY ON HIGHWAY 257.
May 7, 3:17 PM CDTTSTM WND DMG4 Nnw Lynns Park, ALTREES AND POWER LINES DOWN ON HIGHWAY 69 NORTH NEAR BOLDO AT THE INTERSECTION OF CLAYTON ROAD. TIME ESTIMATED FROM RADAR.
May 7, 3:19 PM CDTTSTM WND DMG6 Ne Sumiton, ALTREES DOWN BLOCKING THE ROADWAY AT THE INTERSECTION OF EMPIRE ROAD AND LITTLE VINE ROAD NORTHEAST OF EMPIRE. TIME ESTIMATED FROM RADAR.
May 7, 3:20 PM CDTTSTM WND DMG4 Sw Smith Dam, ALTREES DOWN AT THE INTERSECTION OF HIGHWAY 69 AND BURROWS CROSSING ROAD. TIME ESTIMATED FROM RADAR.
May 7, 3:25 PM CDTTSTM WND DMG4 Nnw Sipsey, ALTREES DOWN AT THE INTERSECTION OF CAPPS ROAD AND PINEYWOODS SIPSEY ROAD. TIME ESTIMATED FROM RADAR.
May 7, 3:25 PM CDTTSTM WND DMG4 Ssw Smith Dam, ALTREES DOWN AT THE INTERSECTION OF TIDWELL CEMETERY ROAD AND OLD PINEYWOODS ROAD. TIME ESTIMATED FROM RADAR.
May 7, 3:26 PM CDTTSTM WND DMG3 Nnw Sipsey, ALTREES DOWN BLOCKING THE ROADWAY ON PINEYWOODS SIPSEY ROAD AND CLAUDE BANKS ROAD IN THE PINEYWOODS COMMUNITY. A SCHOOL BUS WAS TRAPPED DUE TO THE FALLEN TREES. NO INJURIES REPORTED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 32 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 7.8 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2012-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 215 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2012-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
215 J/kg
Mixed-layer CIN
-91 J/kg
Mixed-layer LCL
950 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

158 
WUUS54 KBMX 071945
SVRBMX
ALC127-072030-
/O.NEW.KBMX.SV.W.0131.120507T1945Z-120507T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
245 PM CDT MON MAY 7 2012

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN WALKER COUNTY IN ALABAMA...

* UNTIL 330 PM CDT

* AT 244 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR JASPER...
  AND MOVING EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  JASPER...CORDOVA...CURRY...LYNNS PARK...ROCKY HOLLOW...SIPSEY...
  SMITH DAM AND GAMBLE.

THIS INCLUDES...
US 78 EXIT NUMBERS 57 THROUGH 65...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3396 8710 3392 8708 3390 8708 3390 8701
      3386 8698 3387 8696 3380 8696 3379 8697
      3377 8702 3376 8703 3373 8744 3400 8743
      3400 8722 3399 8720 3401 8717
TIME...MOT...LOC 1945Z 251DEG 16KT 3387 8734

$$

56
2 follow-up statements
755 
WWUS54 KBMX 072001
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
301 PM CDT MON MAY 7 2012

ALC127-072030-
/O.CON.KBMX.SV.W.0131.000000T0000Z-120507T2030Z/
WALKER AL-
301 PM CDT MON MAY 7 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
WALKER COUNTY UNTIL 330 PM CDT...

AT 258 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
JASPER...MOVING EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  CURRY...LYNNS PARK...ROCKY HOLLOW...SIPSEY...SMITH DAM...
  MANCHESTER...BOLDO...POWELLVILLE AND EMPIRE.

THIS INCLUDES...
US 78 EXIT NUMBERS 61 THROUGH 65...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3396 8710 3390 8708 3390 8701 3386 8698
      3386 8696 3380 8696 3377 8702 3376 8703
      3374 8730 3400 8732 3400 8722 3399 8720
      3401 8717
TIME...MOT...LOC 2002Z 251DEG 16KT 3389 8725

$$

56
105 
WWUS54 KBMX 072019
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
319 PM CDT MON MAY 7 2012

ALC127-072030-
/O.CON.KBMX.SV.W.0131.000000T0000Z-120507T2030Z/
WALKER AL-
319 PM CDT MON MAY 7 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
WALKER COUNTY UNTIL 330 PM CDT...

AT 317 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
CURRY...OR 7 MILES NORTHEAST OF JASPER...MOVING EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  ROCKY HOLLOW...SIPSEY...SMITH DAM...POWELLVILLE AND EMPIRE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3399 8714 3396 8710 3390 8708 3390 8701
      3386 8696 3380 8696 3377 8702 3376 8703
      3380 8719 3400 8725 3400 8722 3399 8720
      3401 8717
TIME...MOT...LOC 2019Z 251DEG 16KT 3391 8716

$$

56

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 12:35 PM CDT, 2 hours 10 minutes earlier.

Area forecast discussion, May 7, 12:35 PM CDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1235 PM CDT MON MAY 7 2012

.UPDATE...
FOR 18Z AVIATION.

&&

.DISCUSSION...

VERY MESSY PATTERN WILL CONTINUE ACROSS CENTRAL ALABAMA THIS
AFTERNOON...WITH A SUMMERISH SETUP THIS MORNING BASED ON RADAR AND
SATELLITE IMAGERY. SEVERAL MESOSCALE BOUNDARIES LEFTOVER FROM
YESTERDAY'S THUNDERSTORM ACTIVITY...AS WELL AS NEW BOUNDARIES
MOVING INTO THE STATE FROM THE EAST...SOUTH...AND NORTHWEST WILL
HELP TO TRIGGER ADDITIONAL SHOWERS AND THUNDERSTORMS DURING THE
AFTERNOON TODAY. THE PREDOMINANT FEATURE OF INTEREST IS THE MCS
MOVING THROUGH CENTRAL MISSISSIPPI MOVING TOWARDS THE EAST-
SOUTHEAST. THIS IS ACTUALLY A LEFTOVER COLD POOL FROM A LARGER MCS
THAT DEVELOPED DURING THE EARLY MORNING HOURS OVER WESTERN
TENNESSEE AND SOUTHERN MISSOURI. WITH SUFFICIENT INSTABILITIES IN
PLACE DURING THE AFTERNOON DUE TO HEATING OF 1500-2000 J/KG AND LI'S
OF -5 TO -7 ACROSS WESTERN ALABAMA...THE LARGE COLD POOL BOUNDARY
WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL (-10
TO -12C AT 500MB) THROUGH THE AFTERNOON AND EVENING HOURS. THE
MORNING KBMX SOUNDING ALSO INDICATES THIS POSSIBILITY WITH STEEP
LAPSE RATES UP TO 700MB...AND FAIRLY STEEP LAPSE RATES THROUGHOUT
THE HAIL GROWTH ZONE AS WELL. WE WILL CONTINUE TO WATCH THIS COLD
POOL ADVANCE EASTWARD THROUGH THE AFTERNOON AND SHOULD REACH THE
STATE LINE THROUGH 1PM.

ELSEWHERE ACROSS THE STATE...SCATTERED CONVECTION WILL BE POSSIBLE
THROUGH THE AFTERNOON HOURS WITH OUTFLOW BOUNDARY COLLISIONS AND
INTERSECTIONS EXPECTED TO TRIGGER ADDITIONAL STORMS THROUGH THE
EVENING HOURS VERY SIMILAR TO WHAT WE OBSERVED YESTERDAY. ANY
STORM THAT DEVELOPS WILL PRODUCE GUSTY WINDS...THE POSSIBILITY OF
HAIL...AND VERY HEAVY RAINFALL.

IN REGARDS TO THE FORECAST...POPS WERE RAISED TO CATEGORICAL TO
CAPTURE THE MCS MOVING INTO NORTHWEST AND WESTERN PORTIONS OF THE
STATE...AND RAISED POPS TO LIKELY ALL THE WAY EAST TO NEAR THE
INTERSTATE 65 CORRIDOR. HIGHS WERE ALSO DROPPED IN THE AREAS THAT
WILL OBSERVE THE MCS MOVING THROUGH...BUT HIGHS WERE INCREASED FOR
SOUTHERN PORTIONS OF OUR CWA THAT ARE REALLY BEGINNING TO HEAT UP
LATE THIS MORNING. UPDATES ARE OUT.

56/GDG

&&

.AVIATION...
18Z TAF DISCUSSION.

A LINE OF SHOWERS AND THUNDERSTORMS HAS DEVELOPED BACK OVER CENTRAL
MISSISSIPPI THIS MORNING AND WILL BE THE FOCUS OF THIS TAF CYCLE.
THIS LINE WILL BEGIN TO WORK ITS WAY INTO THE WESTERN REACHES OF THE
STATE BY 18Z...AND BEGIN AFFECTING KTCL BY 20Z...SPREADING OVER THE
REMAINDER OF OUR SITES OVER THE REST OF THE AFTERNOON.  THIS LINE
COULD CARRY WIND GUSTS OF 40 MPH AND SMALL HAIL.  HAVE ISSUED
INITIAL TAFS AS VCTS...AND WILL UPDATE AS WE ARE ABLE TO TIME OUT
ARRIVAL AT EACH TERMINAL.

AFTER TS...SOME LIGHT RAIN WILL PERSIST...BUT SHOULD DRY UP PRETTY
QUICK...LEAVING THE POTENTIAL FOR FOG DEVELOP AFTER MIDNIGHT.  HAVE
PREVAILED EVERYONE AT MVFR FOR NOW...BUT LOWER VISIBILITIES ARE
PROBABLY GOING TO BE POSSIBLE...DEPENDENT ON HOW MUCH RAIN EACH SITE
RECEIVES.  WINDS SHOULD BE OTHERWISE LIGHT.

27

NOTE***THE NATIONAL WEATHER SERVICE IS ISSUING SEASONAL TERMINAL
FORECASTS FOR THE TALLADEGA MUNICIPAL AIRPORT (KASN) IN
TALLADEGA...ALABAMA. THE FORECASTS WILL LAST THROUGH THE 9TH OF MAY.
DUE TO THE LIMITED AVAILABILITY OF OBSERVATIONS...KASN TAF WILL HAVE
AMD NOT SKED APPENDED TO THE END OF THE FORECAST.

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, May 7, 11:59 AM CDT, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1159 AM CDT MON MAY 7 2012

ALZ011>015-017>050-081700-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
1159 AM CDT MON MAY 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING ACROSS
CENTRAL ALABAMA. THE HAZARDOUS THREATS INCLUDE LARGE HAIL AND DAMAGING
WINDS. THE AREA WITH THE GREATEST CHANCE OF SEVERE STORMS IS NORTH
AND WEST OF INTERSTATE 59. THE STORMS SHOULD REACH THEIR PEAK
STRENGTH AND COVERAGE BETWEEN 4PM AND 7 PM...ALTHOUGH STORMS COULD
OCCUR AT JUST ABOUT ANY TIME THROUGH 10 PM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A THREAT OF ADDITIONAL SEVERE THUNDERSTORMS...WITH DAMAGING
WINDS AND LARGE HAIL...ON TUESDAY AND WEDNESDAY...AS A COLD FRONT
APPROACHES AND SLOWLY MOVES THROUGH THE STATE.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED
AT TIMES THIS AFTERNOON THROUGH WEDNESDAY...DUE TO THE SEVERE
THUNDERSTORM THREAT.

75

In the hours before

Special weather statement, May 7, 12:54 PM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1254 PM CDT MON MAY 7 2012

ALZ011>013-071845-
FAYETTE AL-LAMAR AL-MARION AL-
1254 PM CDT MON MAY 7 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MARION...LAMAR AND
FAYETTE COUNTIES UNTIL 145 PM CDT...

AT 1251 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM BRINN TO SULLIGENT TO
COLUMBUS AFB IN MISSISSIPPI...AND MOVING SOUTHEAST AT 30 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  VERNON...
  WINFIELD...
  MILLPORT...
  FAYETTE...
  BEDFORD...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3413 8820 3413 8764 3391 8763 3353 8766
      3356 8827
TIME...MOT...LOC 1754Z 272DEG 47KT 3410 8778 3392 8809
          3364 8844

56
Special weather statement, May 7, 1:20 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
120 PM CDT MON MAY 7 2012

ALZ022-071900-
PICKENS AL-
120 PM CDT MON MAY 7 2012

...SIGNIFICANT WEATHER ADVISORY FOR PICKENS COUNTY UNTIL 200 PM
CDT...

AT 119 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM GLEN ALLEN TO 14 MILES
SOUTHWEST OF COLUMBUS...AND MOVING SOUTHEAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  PICKENSVILLE...
  REFORM...
  CARROLLTON...
  GORDO...
  ALICEVILLE...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3353 8828 3352 8784 3323 8783 3315 8785
      3311 8794 3308 8797 3306 8803 3304 8805
      3305 8807 3304 8808 3304 8814 3299 8818
      3299 8834
TIME...MOT...LOC 1820Z 322DEG 26KT 3390 8772 3334 8856

56
Special weather statement, May 7, 1:42 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
142 PM CDT MON MAY 7 2012

ALZ011-013-071930-
FAYETTE AL-MARION AL-
142 PM CDT MON MAY 7 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MARION AND
NORTHWESTERN FAYETTE COUNTIES UNTIL 230 PM CDT...

AT 137 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR GUIN...OR 6 MILES WEST OF WINFIELD...MOVING EAST AT
10 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  WINFIELD...
  GU-WIN...
  GLEN ALLEN...
  BRILLIANT...
  TWIN...

&&

LAT...LON 3392 8763 3389 8764 3385 8795 3389 8796
      3389 8795 3402 8795 3414 8764
TIME...MOT...LOC 1843Z 253DEG 9KT 3395 8789

56
Special weather statement, May 7, 1:44 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
144 PM CDT MON MAY 7 2012

ALZ012-013-022-023-071930-
FAYETTE AL-LAMAR AL-PICKENS AL-TUSCALOOSA AL-
144 PM CDT MON MAY 7 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TUSCALOOSA...
PICKENS...SOUTHEASTERN LAMAR AND FAYETTE COUNTIES UNTIL 230 PM CDT...

AT 142 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM FAYETTE TO PICKENSVILLE...
AND MOVING SOUTHEAST AT 25 MPH.

ONE HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH
THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS
LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  PICKENSVILLE...
  REFORM...
  CARROLLTON...
  ALICEVILLE...
  GORDO...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3338 8830 3386 8780 3355 8732 3307 8783
      3315 8784 3311 8794 3308 8797 3306 8803
      3304 8805 3305 8808 3303 8815 3302 8815
      3314 8833
TIME...MOT...LOC 1844Z 307DEG 23KT 3373 8779 3324 8830

56
Special weather statement, May 7, 2:15 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
215 PM CDT MON MAY 7 2012

ALZ022-030-031-072000-
GREENE AL-PICKENS AL-SUMTER AL-
215 PM CDT MON MAY 7 2012

...SIGNIFICANT WEATHER ADVISORY FOR SUMTER...SOUTHEASTERN PICKENS AND
GREENE COUNTIES UNTIL 300 PM CDT...

AT 212 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF BENEVOLA TO
25 MILES NORTHWEST OF CUBA...AND MOVING SOUTHEAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.

LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  EUTAW...
  LIVINGSTON...
  CUBA...
  YORK...
  BENEVOLA...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3296 8835 3323 8796 3290 8779 3286 8783
      3279 8782 3276 8787 3275 8781 3271 8783
      3265 8779 3265 8774 3263 8781 3259 8774
      3258 8779 3253 8781 3252 8792 3243 8803
      3237 8805 3232 8795 3230 8840
TIME...MOT...LOC 1915Z 321DEG 23KT 3312 8804 3257 8875

56
Special weather statement, May 7, 2:29 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
229 PM CDT MON MAY 7 2012

ALZ013-015-023-024-072015-
FAYETTE AL-JEFFERSON AL-TUSCALOOSA AL-WALKER AL-
229 PM CDT MON MAY 7 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WALKER...TUSCALOOSA...
WESTERN JEFFERSON AND EASTERN FAYETTE COUNTIES UNTIL 315 PM CDT...

AT 230 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM PARRISH TO JENA...AND
MOVING SOUTHEAST AT 35 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE
STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  CORDOVA...
  NORTHPORT...
  TUSCALOOSA...
  HOLT...
  HUEYTOWN...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3385 8733 3361 8693 3325 8700 3325 8708
      3322 8711 3324 8713 3322 8717 3320 8720
      3313 8720 3313 8728 3312 8729 3301 8732
      3300 8772 3302 8771 3302 8783 3331 8784
TIME...MOT...LOC 1930Z 315DEG 31KT 3370 8731 3313 8785

56

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 7:04 PM CDTSevere Thunderstorm WarningBMXFayette, Walker41 min
May 6, 7:20 PM CDTSpecial Weather StatementBMXJefferson40 min
May 6, 7:44 PM CDTSpecial Weather StatementBMXJefferson, Tuscaloosa46 min
May 6, 7:54 PM CDTSpecial Weather StatementBMXRandolph51 min
May 6, 8:19 PM CDTSpecial Weather StatementBMXPickens41 min
May 6, 8:30 PM CDTSpecial Weather StatementBMXShelby45 min
May 6, 9:29 PM CDTSpecial Weather StatementBMXChambers46 min
May 6, 9:56 PM CDTSpecial Weather StatementBMXWalker49 min
May 6, 10:13 PM CDTSpecial Weather StatementBMXLee47 min
May 6, 10:27 PM CDTSpecial Weather StatementBMXCalhoun48 min
May 6, 10:41 PM CDTSpecial Weather StatementBMXMacon49 min
May 6, 11:26 PM CDTSpecial Weather StatementBMXElmore49 min
May 7, 12:54 PM CDTSpecial Weather StatementBMXFayette, Lamar51 min
May 7, 1:20 PM CDTSpecial Weather StatementBMXPickens40 min
May 7, 1:42 PM CDTSpecial Weather StatementBMXMarion48 min
May 7, 1:44 PM CDTSpecial Weather StatementBMXFayette, Pickens46 min
May 7, 2:15 PM CDTSpecial Weather StatementBMXGreene, Sumter45 min
May 7, 2:29 PM CDTSpecial Weather StatementBMXTuscaloosa, Walker46 min
May 7, 3:05 PM CDTSpecial Weather StatementBMXGreene, Hale, Sumter40 min
May 7, 3:15 PM CDTSpecial Weather StatementBMXBibb, Blount, Jefferson, Shelby45 min
May 7, 3:54 PM CDTSpecial Weather StatementBMXJefferson51 min
May 7, 3:56 PM CDTFlash Flood WarningBMXBlount3 hr
May 7, 3:56 PM CDTSpecial Weather StatementBMXJefferson49 min
May 7, 4:07 PM CDTSpecial Weather StatementBMXBlount, St. Clair38 min
May 7, 4:29 PM CDTSpecial Weather StatementBMXShelby, Talladega46 min
May 7, 4:55 PM CDTSpecial Weather StatementBMXCalhoun50 min
May 7, 5:16 PM CDTSpecial Weather StatementBMXClay, Coosa, Talladega44 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.